Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 221, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 1, 2012, 10:44 PM EDT for 6 counties in Georgia. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 10:44 PM EDT (02:44 UTC)
- Expired
- Jul 1, 2012, 11:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Calhoun County, GA, Dougherty County, GA, Mitchell County, GA, Randolph County, GA, Terrell County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 10:58 PM EDT | TSTM WND DMG | Baconton, GA | ONE TREE DOWN. |
| Jul 1, 11:12 PM EDT | TSTM WND DMG | Camilla, GA | ONE TREE DOWN. |
| Jul 1, 11:15 PM EDT | TSTM WND DMG | Newton, GA | ONE TREE DOWN OF ABOUT 4-5 INCH DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8567 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226
WUUS52 KTAE 020244
SVRTAE
GAC007-037-095-205-243-273-020330-
/O.NEW.KTAE.SV.W.0221.120702T0244Z-120702T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1044 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BAKER COUNTY IN SOUTHWEST GEORGIA...
CALHOUN COUNTY IN SOUTHWEST GEORGIA...
DOUGHERTY COUNTY IN SOUTHWEST GEORGIA...
CENTRAL MITCHELL COUNTY IN SOUTHWEST GEORGIA...
EASTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA...
TERRELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 1130 PM EDT
* AT 1043 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF CUTHBERT TO 11 MILES SOUTHEAST OF
BACONTON...OR ALONG A LINE EXTENDING FROM WADES TO SALE CITY...AND
MOVING SOUTHWEST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEARY...CAMILLA...MORGAN...NEWTON AND EDISON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3192 8448 3170 8430 3162 8430 3159 8408
3142 8406 3109 8421 3140 8464 3143 8464
3144 8469 3175 8481 3193 8471
TIME...MOT...LOC 0245Z 064DEG 38KT 3184 8473 3128 8403
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:01 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 1, 9:01 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
901 PM EDT Sun Jul 1 2012
.UPDATE...Another day of oppressive heat is winding down across
the region. Hot upper ridge was centered across east-central
Georgia this afternoon. With dewpoints in the mid to upper 70s,
and temperatures in the upper 90s and lower 100s, heat indices
pushed as high as 118 across portions of southwest and south
central Georgia. Heat indices have now dropped below thresholds
for the evening, and the Excessive Heat Warning has expired.
However, the Heat Advisory continues through Monday afternoon.
Scattered strong to severe thunderstorms have developed across
central Georgia fueled by the extreme instability supported by hot
and moist low levels and the relatively cool mid-levels. 00Z KTAE
sounding has a CAPE of over 5200j/kg with very steep low and mid
level lapse rates.
Central Ga convection should continue a slow southward trajectory
through the late evening, before the instability finally wanes
around midnight. Cannot rule out isolated severe winds/hail,
primarily along the I-75 corridor, through the remainder of the
evening. Have bumped PoPs up in this region to account for the
approaching convection.
&&
.AVIATION (through 00z Tuesday)...Mainly VFR is expected to
prevail through the night, although a brief period of MVFR vsby is
possible at KTLH and KVLD for a few hours around sunrise. Heading
into Monday afternoon, there could be some isolated convection
across the area, but the uncertainty is currently too high for a
mention in th TAFs.
&&
.MARINE...Light winds and minimal seas should continue through
the overnight hours. No signficant changes planned with evening
update.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 96 75 95 73 / 10 20 20 20 20
Panama City 80 87 78 89 77 / 10 20 20 20 20
Dothan 79 96 77 97 73 / 20 20 20 30 20
Albany 78 100 78 96 75 / 40 20 20 30 20
Valdosta 76 96 75 95 72 / 30 20 10 20 20
Cross City 75 91 71 92 71 / 10 10 10 10 10
Apalachicola 78 87 77 87 75 / 10 10 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT Monday for Coffee-Dale-Geneva-Henry-
Houston.
GA...Heat Advisory until 8 PM EDT Monday for Baker-Ben Hill-Berrien-
Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ Monday for Calhoun-
Central Walton-Gadsden-Holmes-Inland Jefferson-Inland
Walton-Jackson-Leon-Liberty-Madison-Washington.
GM...None.
&&
Camp/Van DykeHazardous weather outlook, Jul 1, 9:11 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 911 PM EDT SUN JUL 1 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-021000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 911 PM EDT SUN JUL 1 2012 /811 PM CDT SUN JUL 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...HEAT ADVISORY IN EFFECT THROUGH MONDAY EVENING... .DAY ONE...TONIGHT... ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...MAINLY ACROSS THE I-75 CORRIDOR OF GEORGIA THROUGH THE LATE EVENING HOURS. STRONG WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREAT. RIVER FLOODING FROM TROPICAL STORM DEBBY CONTINUES AT SEVERAL RIVERS IN NORTH FLORIDA. AREAL FLOODING CONTINUES OVER PORTIONS OF WAKULLA COUNTY. PLEASE REFER TO THE LATEST RIVER FORECASTS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HEAT INDICES ON MONDAY ARE EXPECTED TO BE SIMILAR TO THOSE OBSERVED OVER THE WEEKEND. AFTER THAT...THEY WILL BEGIN TO EDGE DOWNWARD. THERE WILL CONTINUE TO BE LOW END CHANCES FOR THUNDERSTORMS THROUGH MUCH OF THE WEEK...MAINLY IN THE AFTERNOON AND EVENING HOURS. ANY STORMS THAT DEVELOP COULD BECOME STRONG TO SEVERE WITH DAMAGING WIND THE PRIMARY THREAT. RIVER FLOODING WILL CONTINUE AT SEVERAL RIVERS IN NORTH FLORIDA THROUGH THE WORK WEEK...PARTICULARLY THE SUWANNEE RIVER AND ITS TRIBUTARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. WOOL/CAMP
In the hours before
Local storm report, Jul 1, 7:16 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
716 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM EXCESSIVE HEAT SOUTHWEST GA REGIONAL A 31.53N 84.19W
07/01/2012 M114 F DOUGHERTY GA ASOS
HEAT INDEX OF 114. THE TEMPERATURE WAS 103 AND THE
DEWPOINT WAS 72.
0453 PM EXCESSIVE HEAT VALDOSTA REGIONAL AIRPO 30.78N 83.28W
07/01/2012 M116 F LOWNDES GA ASOS
HEAT INDEX OF 116. THE TEMPERATURE WAS 98 AND THE
DEWPOINT WAS 78.
0455 PM EXCESSIVE HEAT MOODY AFB 30.98N 83.19W
07/01/2012 M114 F LOWNDES GA AWOS
HEAT INDEX OF 114. THE TEMPERATURE WAS 97 AND THE
DEWPOINT WAS 78.
0515 PM EXCESSIVE HEAT FITZGERALD MUNICIPAL A/ 31.68N 83.27W
07/01/2012 M118 F BEN HILL GA AWOS
HEAT INDEX OF 118 DEGREES. THE TEMPERATURE WAS 103 AND
THE DEWPOINT WAS 75.
0515 PM EXCESSIVE HEAT MOULTRIE MUNICIPAL A/P 31.08N 83.81W
07/01/2012 M115 F COLQUITT GA AWOS
HEAT INDEX OF 115. THE TEMPERATURE WAS 99 AND THE
DEWPOINT WAS 77.
0515 PM EXCESSIVE HEAT DECATUR CO A/P 30.97N 84.64W
07/01/2012 M118 F DECATUR GA AWOS
HEAT INDEX OF 118. THE TEMPERATURE WAS 99 AND THE
DEWPOINT WAS 79.
&&
DVDLocal storm report, Jul 1, 10:39 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1039 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 3 N FITZGERALD 31.76N 83.25W
07/01/2012 BEN HILL GA COUNTY OFFICIAL
MANY TREES AND POWER LINES DOWN...MAINLY NORTH OF
FITZGERLAD.
0945 PM TSTM WND DMG 2 NW WATERLOO 31.61N 83.50W
07/01/2012 IRWIN GA COUNTY OFFICIAL
ONE LARGE TREE DOWN.
0945 PM TSTM WND DMG ASHBURN 31.71N 83.65W
07/01/2012 TURNER GA COUNTY OFFICIAL
TREES DOWN ACROSS THE COUNTY.
1000 PM TSTM WND DMG SMITHVILLE 31.90N 84.26W
07/01/2012 LEE GA COUNTY OFFICIAL
MANY TREES AND POWERS LINES DOWN.
1015 PM TSTM WND DMG SYLVESTER 31.53N 83.84W
07/01/2012 WORTH GA COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE COUNTY.
1030 PM TSTM WND DMG SSE PHILLIPSBURG 31.43N 83.52W
07/01/2012 TIFT GA COUNTY OFFICIAL
SOME TREES DOWN NEAR THE INTERSECTION OF INTERSTRATE 75
AND UNION ROAD.
&&
WOOLLocal storm report, Jul 1, 10:44 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1044 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG ALBANY 31.58N 84.18W
07/01/2012 DOUGHERTY GA LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS THE COUNTY.
&&
WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:06 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 54 min |
| Jul 1, 9:51 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Dougherty, Irwin, Lanier, Lee and 4 more | 54 min |
| Jul 1, 10:26 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Dougherty, Lanier and 4 more | 64 min |
| Jul 1, 11:08 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Brooks, Decatur, Grady, Mitchell, Thomas | 67 min |
| Jul 1, 11:29 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Grady, Miller, Mitchell and 1 more | 61 min |
| Jul 1, 11:38 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 37 min |
| Jul 1, 11:53 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 52 min |
| Jul 2, 12:05 AM EDT | Areal Flood Advisory | TAE | Quitman, Randolph | 115 min |
| Jul 2, 12:28 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Decatur, Early, Miller, Quitman, Seminole | 62 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.